MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT5
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 06/03/2021
Type of Reportable Event Serious Injury
Event or Problem Description
A non-health care professional reported that during an intraocular lens implantation the lens was switched out during same surgical procedure as the capsular capture was not adequate to center the lens.There was patient contact.Additional information was received stating the lens was centered however the capsule was unable to support the lens due to a tear.The lens was replaced with an three piece anterior chamber lens in the same procedure.The prognosis was good and the symptoms had resolved.The patient was not hospitalized for the event.
 
Additional Manufacturer Narrative
The product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.(b)(4).
 
Event or Problem Description
Additional information was received stating capsular capture was not adequate to center/align the lens.
 
Additional Manufacturer Narrative
Additional information provided in b.2., b.5., e.1., h.3., and h.10.Based on information received following submission of the initial report, this event does not meet criteria for reporting as a serious injury/malfunction.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13167541
Report Number9612169-2022-00006
Device Sequence Number4117972
Product Code MJP
UDI-Device Identifier00380652250894
UDI-Public00380652250894
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberSN6AT5
Device Catalogue NumberSN6AT5.150
Device Lot Number21164628
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2021
Supplement Date Received by Manufacturer02/22/2022
Initial Report FDA Received Date01/05/2022
Supplement Report FDA Received Date03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF MULTIPIECE IOL; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexFemale